MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ELLIPSE VR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ELLIPSE VR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number CD1411-36C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arrhythmia (1721)
Type of Reportable Event Death
Event or Problem Description
It was reported by the patient's wife that the patient died of a cardiac arrest.The wife was concerned the patient's transmitter allegedly did not alert of a cardiac arrest and that the implantable cardioverter defibrillator (icd) was defective.Information received suggests the patient experienced a fall backwards as he got up on (b)(6) 2025.911 was called and the patient was transported to the emergency room and admitted to the intensive care unit (icu) where he passed away (b)(6) 2025.Information received from the following clinic indicates the patient's last in person follow up with their physician was (b)(6) 2024, and system interrogation was normal.The physician travelled out of town for the visit.The patient was due for a yearly in person visit (b)(6) 2025 but did not present for the appointment.The patient was also being monitored remotely at the facility's remote monitoring clinic.The last remote transmission received and checked by the physician from the remote monitoring clinic was dated (b)(6) 2024.The patient¿s presenting rhythm was ventricular fibrillation with ventricular tachycardia (vf/vt), battery longevity 6.5 yrs, the device/system function was stable per physician notes in (b)(6) 2024, and the next remote transmission follow up was scheduled to be 91 days from this review.No other transmission was received for review.The device remains implanted and will not be returned.The patient was noted to have diabetes as well as other cardiac issues unrelated to the system for which they were receiving treatment from other cardiologists as well as other co-morbidities.The cause of death listed on the death certificate was (1) cardiac arrest (2) encephalopathy.The manner of death is recorded as natural causes.The patient's relative disputes the cause of death.
 
Additional Manufacturer Narrative
Following physician: dr.(b)(6).Hospital where patient died: (b)(6) medical center, (b)(6).
 
Additional Manufacturer Narrative
The provided session record from march 4th was reviewed by technical services and it was observed that the device was performing per programmed settings.Session records around the time of patient death were unable to be obtained.The device history record review was performed, and all required manufacturing processes and inspection steps were confirmed to be completed per the requirements.The device met specifications prior to leaving abbott manufacturing facilities.

Brand Name
ELLIPSE VR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key22028945
Report Number2017865-2025-53821
Device Sequence Number12827102
Product Code NVZ
UDI-Device Identifier05414734507707
UDI-Public(01)05414734507707(10)A000108063(17)230331
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberCD1411-36C
Device Catalogue NumberCD1411-36C
Device Lot NumberA000108063
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MED 6935-65 RV LEAD TAU088995V
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Death;
Patient SexMale